Announcement

Collapse
No announcement yet.

Dry eyes with Meds

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Dry eyes with Meds

    I am having a terrible problem with dry eyes. I had gone to an Opthalmologist in early December. He can see areas of my eyes that are so dry. They are causing blurred vision and eye pain. His advice was to see a Nutritionist and use a eye lubricant regularly throughout the day, which I do use.

    I believe Elavil is the main source to my dryness. I can't imagine a night w/o it, but I am thinking about trying another drug instead. I am going to talk to my Pharmacist. I need something for frequency, especialy at night. Does anyone have a possible solution? I am really concerned about my eyesight and the progression of this.

    Lyn

  • #2
    I think talking with your pharmacist is an excellent option. He/she should be able to tell you if the dryness can be attributed to any of your medications. And if they are, my suggestion would be to discuss it with your physician..

    Sending healing thoughts,
    Donna
    Stay safe


    Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
    Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

    Have you checked the ICN Shop?
    Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

    Patient Help: http://www.ic-network.com/patientlinks.html

    Sub-types https://www.ic-network.com/five-pote...markably-well/

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [3MG]

    Anyone who says something is foolproof hasn't met a determined fool

    Comment


    • #3
      Dear Lyn,
      My husband and I have had the same complaint and Elivil has a high incedence of increased dry eyes and dry mouth smptoms, if the synptoms are worse that what you are actually getting out of the Elivil (is it releiving pain, helping with sleep?), if the answer is no you should go see the Doc who prescribed the med and perhaps find one that will better suit your needs.
      Our Doc also explained the side effects of this usually go away in 7 -14 days, if they are of upset then get back in to see him.
      I hope you find a suitable answer,
      JessicainArkansas
      Jessica Day

      Comment


      • #4
        Hi Lyn, Have you tried Atarax? I have been on it for over 2 months now, and, it really helps me sleep. I take 50 mg. at night. I hate Elavil. It makes me really groggy the next day and sluggish and low energy. Atarax has helped me sleep thru the night. Good Luck
        DanaW

        "Don't quit when the tide is lowest, For it's just about to turn; Don't quit over doubts and questions, For there's something you may learn."

        Comment


        • #5
          I have had dry eye for over 4 years and have used an eye lubricant. My best results have been with Refresh Celluvisc. I am sure there are other thick lubricants on the market.

          You might want to have your Opthalmologist continue to monitor you progress, because my eyes recently turned very red and felt scratchy. When I went to the Opthalmologist, she found the glands on my eye lids had stopped up. I am following a new eye treatment protocol, which calls for continuation of the drops. I was told when you have dry eye that the lid glands are more likely to clog.

          My problems are partially from meds but also because I had one of my saliva glands removed 4 years ago. That same gland helps control eye lubrication.

          An Opthalmologist is the best one to help you sort out things.
          Liz

          Comment


          • #6
            Thank you all for your replies. I spoke to a Pharmacist today. She said that just about any of the IC meds I mentioned to her would cause the dry eyes. I was using Refresh Plus lubricant eye drops, and she gave me another brand to try.

            I have been on Elavil for over 2 years. When I was using Atarax with the Elavil, I didn't think it was doing much good. But, I am tempted to drop the Elavil and just try Atarax to see if my eyes improve. I'll call my Uro on Monday to discuss any other options. Right now I am in a flare, so my dry eye problem gets put at the bottom of the pile. Its such a viscious cycle!!!

            Has anyone else had the blurry vision along with the dry eyes? My Opthalmologist said the vision problem is caused by the dryness.

            Thanks,
            Lyn
            grouphug

            Comment


            • #7
              It's best if you talk to your ophthalmologist about your dry eyes. I keep artificial tears on hand at all times because my husband gets dry eyes at times for some unknown reason. The only suggestion our eye doc gave us was to be sure we get the plain artificial tears and avoid the ones that say they are for inflammation.

              Sending healing thoughts,
              Donna
              Stay safe


              Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
              Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

              Have you checked the ICN Shop?
              Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

              Patient Help: http://www.ic-network.com/patientlinks.html

              Sub-types https://www.ic-network.com/five-pote...markably-well/

              Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

              AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

              I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
              [3MG]

              Anyone who says something is foolproof hasn't met a determined fool

              Comment


              • #8
                Lyn,
                do you take bextra? that caused me to have dry eyes that led to kerititis and turned into a cornal ulcer.. i lost some vision and still have blurryness.
                Brat
                'The will of God will never take you where the Grace of God will not protect you.'

                Comment


                • #9
                  Brat,
                  I remember your eye problem from awhile back. How are you doing? I was on Bextra for over a year, but went off last June because I heard Bextra can cause serious eye problems if used long term. Last spring my eyes felt very scratchy. I seemed to get through that part.

                  My Opthalmologist didn't seem too concerned about my blurry vision. I, on the other hand am concerned. I am using a different eye lubricant and am not wearing my contacts for a couple of weeks to see if I show any improvement.

                  Thank you all for your advice.
                  Lyn
                  grouphug

                  Comment


                  • #10
                    hi lyn,
                    thanks for asking it comes back now and again, i have meds... i lost some vision in my left eye and have bluryness.
                    Brat
                    'The will of God will never take you where the Grace of God will not protect you.'

                    Comment


                    • #11
                      I have very dry eyes and my eye doctor recommended extended wear lenses for me. She told me to take them out every night and to use the gel eye drops at bedtime and in the morning. The extended wear lenses hold in more moisture than regular soft contacts. I was using the Acuvue2 but the Bausch and Lomb lenses are much more comfortable. Maybe changing lenses will help you. My eyes are dry because of the face paralysis from my stroke...most of it is gone, but sometimes my eyes don't close all the way.

                      Comment


                      • #12
                        Mimi,
                        Thanks for your input. I also use the Acuvue2 lenses. My eyes are definitely not as dry and irritable when I wear glasses. What is different about the other brand and the fact that they are extended wear? I would like to try another contact.

                        Thanks,
                        Lyn

                        Comment


                        • #13
                          For some reason the extended wear hold in more moisture. I tried the Bausch and Lomb over Christmas and my eyes weren't as dry. I now take them out every night and still throw them away every two weeks. My eye doctor said that dry eyes could lead to eye problems, so I'm trying to be careful. (I also want to have lasik done at some point and they don't do really dry eyes) I've never had dry eyes before. The drops (synase) and new contacts are helping. I wonder if the coumadin I'm taking has anything to do with dry eyes...

                          Comment

                          Working...
                          X